Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Ritch, Re: advanced biochemistry models of BP McPac

Posted by Ritch on June 21, 2003, at 18:13:03

In reply to Ritch, Re: advanced biochemistry models of BP, posted by McPac on June 21, 2003, at 14:25:12

> "I only quit antimanic meds once (lithium), and it was a big disaster"
>
> >>>>>>>>> Ritch, how did you get after quitting the lith.?
> Any rage/anger after quitting it?
> Thanks!!

Actually, I didn't consciously plan to stop it cold and do without it. I was going to college (the 2nd time out of 3 times), and I was reducing my dose because of severe diarrhea from it (it was making attending classes difficult and nothing but an opioid would stop it). Anyhow, I found that I could keep my mania reasonably manageable by taking 300mg every 36 hrs. More than that and I couldn't tolerate it-less than that and I got too wired. Then, the mania went away with the season and I just stopped it and it didn't seem to make any difference. But, I very, very, slowly, got more depressed. I just didn't make the connection-felt like it wasn't any worse than it ever was (with or without meds). But it WAS a LOT worse. So much so, that I dropped out of school. Then in the Spring I got manic (bubbly-not angry). When I got depressed again-it was a humdinger and I got fired because I couldn't keep up with the workload and show up at jobsites on time and finish up my work. Then I really crashed hard. I finally went back to my doctor and I got on 600mg/day of Li again and I was a completely different person in about two weeks. Honestly, I don't *think* that NOT taking the mood stabilizers brought on mixed states (dysphoria-rage). I think that TAKING the wrong antidepressants or the wrong dosage of AD's is what *caused* the mixed episodes. My rage episodes have been the worst when I was taking doxepin, Remeron, Wellbutrin, etc. It would be more accurate to say that quitting antimanics, makes me scatter-brained and silly, taking the wrong AD's triggers the mixed stuff.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ritch thread:234222
URL: http://www.dr-bob.org/babble/20030619/msgs/235917.html